Medline ® Abstract for Reference 83
of 'Toxicities associated with checkpoint inhibitor immunotherapy'
Neutropenia in a patient treated with ipilimumab (anti-CTLA-4 antibody).
Akhtari M, Waller EK, Jaye DL, Lawson DH, Ibrahim R, Papadopoulos NE, Arellano ML
J Immunother. 2009;32(3):322.
A 42-year-old white woman with a diagnosis of metastatic melanoma developed severe neutropenia during treatment with ipilimumab (anticytotoxic T-lymphocyte-associated antigen-4 antibody). Bone marrow aspiration and biopsy specimens revealed marked myeloid hypoplasia, with unremarkable erythropoiesis and megakaryopoiesis. The patient's neutropenia did not respond to therapy with a combination of colony stimulating factors and steroids; however, it rapidly improved after administration of intravenous immunoglobulin. Treatment with ipilimumab has not been reported to be associated with hematologic toxicities, and to our knowledge, no case of neutropenia has previously been reported. This report of acute grade 4 neutropenia associated with ipilimumab and clinically consistent with an autoimmune process emphasizes the importance of monitoring complete blood count during treatment with this new monoclonal antibody.
Department of Hematology and Medical Oncology, Winship Cancer Institute, Emory University School of Medicine, 1365-C Clifton Road, 5th Floor, Atlanta, GA 30322, USA. email@example.com